Extreme waves statistics for the Ablowitz-Ladik system

D. S. Agafontsev

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

We examine statistics of waves for the problem of modulation instability development in the framework of discrete integrable Ablowitz-Ladik (AL) system. Modulation instability depends on one free parameter h that has the meaning of the coupling between the nodes on the lattice. For strong coupling h ≪ 1, the probability density functions (PDFs) for waves amplitudes coincide with that for the continuous classical nonlinear Schrödinger equation; the PDFs for both systems are very close to Rayleigh ones. When the coupling is weak h ∼ 1, there appear highly localized waves with very large amplitudes, that drastically change the PDFs to significantly non-Rayleigh ones, with so-called “fat tails” when the probability of a large wave occurrence is by several orders of magnitude higher than that predicted by the linear theory. Evolution of amplitudes for such rogue waves with time is similar to that of the Peregrine solution for the classical nonlinear Schrödinger equation.

Original languageEnglish
Pages (from-to)731-734
Number of pages4
JournalJETP Letters
Volume98
Issue number11
DOIs
Publication statusPublished - 1 Feb 2014
Externally publishedYes

Fingerprint

Dive into the research topics of 'Extreme waves statistics for the Ablowitz-Ladik system'. Together they form a unique fingerprint.

Cite this